A case of methylprednisolone treatment for metronidazole-induced encephalopathy.
Аннотация
BACKGROUND
Metronidazole, a common antimicrobial agent, can induce encephalopathy in rare cases. After discontinuing metronidazole, most patients show clinical improvement. However, in the face of deteriorating conditions, there have done not to have reports of effective drug treatment.
CASE PRESENTATION: A 57-year-old man was admitted to our hospital due to dysarthria and ataxic gait after taking metronidazole at the dose of about 32 g for 20 days. Neurological examination showed that his upward and outward movements of bilateral eyeballs were limited, and horizontal and vertical nystagmus were noted. The brain magnetic resonance imaging showed hyper-intensities in the bilateral cerebellar dentate nuclei, medulla oblongata, midbrain and red nuclei in T2W and FLAIR images. However, the patient's clinical symptoms worsened after drug cessation. High-dose intravenous methylprednisolone pulse therapy was applied, and this led to a drastic improvement of his symptoms and signs.
CONCLUSIONS
In our case, we suggest that early methylprednisolone intervention can prevent the progression of metronidazole-induced encephalopathy and accelerate neurological recovery. We infer that the progression of encephalopathy is related to the delayed toxicity caused by high dose or concentration of metronidazole.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.